Alert archive / Illinois / Freeze Warnings in 2014

Freeze Warning 3, NWS Lincoln, IL

October 30, 201435 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 30, 2014, 3:00 PM CDT for 35 counties in Illinois. It took effect at Nov 1, 2014, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 3:00 PM CDT (20:00 UTC)
In effect from
Nov 1, 2014, 12:00 AM CDT
Expired
Nov 1, 2014, 9:00 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS73 KILX 302000
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU OCT 30 2014

...MUCH COLDER WEATHER HEADED FOR CENTRAL ILLINOIS THIS WEEKEND...

.A CANADIAN COLD FRONT WILL MOVE THROUGH CENTRAL ILLINOIS EARLY
FRIDAY...BRINGING THE FIRST WIDESDPREAD FREEZING TEMPERATURES OF
THE SEASON TO THE REGION FOR FRIDAY NIGHT AND SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311200-
/O.NEW.KILX.FZ.W.0003.141101T0500Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
300 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
CDT SATURDAY. 

* TEMPERATURE...25 TO 30 DEGREES.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


ONTON
6 follow-up statements
231 
WWUS73 KILX 310844
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CDT FRI OCT 31 2014

...FREEZING TEMPERATURES ARRIVING TONIGHT AND SATURDAY NIGHT FOR
CENTRAL ILLINOIS...

.A STRONG CANADIAN COLD FRONT WILL MOVE SOUTHEAST ACROSS CENTRAL
AND SOUTHEAST ILLINOIS EARLY THIS MORNING. THIS WILL BRING THE
FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON TO THE REGION
TONIGHT AND AGAIN SATURDAY NIGHT. A HARD FREEZE IS LIKELY OVER
MOST OF CENTRAL AND SOUTHEAST ILLINOIS OVERNIGHT AND ACROSS
EASTERN ILLINOIS OVERNIGHT SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-312100-
/O.CON.KILX.FZ.W.0003.141101T0500Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
344 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING...TEMPERATURE TO FALL BELOW FREEZING BY MIDNIGHT TONIGHT
  THROUGH 9 AM SATURDAY.

* TEMPERATURES...24 TO 30 DEGREES FOR LOWS TONIGHT.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL LIKELY BE
  DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

07
397 
WWUS73 KILX 311345
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CDT FRI OCT 31 2014

...FREEZING TEMPERATURES ARRIVING TONIGHT AND SATURDAY NIGHT FOR
CENTRAL ILLINOIS...

.A STRONG CANADIAN COLD FRONT WILL BRING THE FIRST WIDESPREAD
FREEZING TEMPERATURES OF THE SEASON TO THE REGION TONIGHT AND
AGAIN SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-010145-
/O.CON.KILX.FZ.W.0003.141101T0500Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
845 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING...TEMPERATURE TO FALL BELOW FREEZING BY MIDNIGHT 
  TONIGHT THROUGH 9 AM SATURDAY. 

* TEMPERATURES...24 TO 30 DEGREES FOR LOWS TONIGHT.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL LIKELY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. FROST SENSITIVE POTTED PLANTS SHOULD BE
COVERED OR BROUGHT INSIDE.

THE FIRST FREEZE OF THE SEASON NORMALLY OCCURS BY MID OCTOBER IN
CENTRAL ILLINOIS...THEREFORE FREEZE WARNINGS WILL BE DISCONTINUED
FOR THIS GROWING SEASON AFTER THE FIRST WIDESPREAD FREEZE.

&&

$$


ONTON
998 
WWUS73 KILX 312028
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
328 PM CDT FRI OCT 31 2014

...FREEZING TEMPERATURES ARRIVING TONIGHT AND SATURDAY NIGHT FOR
CENTRAL ILLINOIS...

.A STRONG CANADIAN COLD FRONT WILL BRING THE FIRST WIDESPREAD
FREEZING TEMPERATURES OF THE GROWING SEASON TO THE REGION TONIGHT
AND AGAIN SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-010830-
/O.CON.KILX.FZ.W.0003.141101T0500Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
328 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING...FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TONIGHT
  THROUGH 9 AM SATURDAY.

* TEMPERATURES...23 TO 30 DEGREES.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL LIKELY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. FROST SENSITIVE POTTED PLANTS SHOULD BE
COVERED OR BROUGHT INSIDE.

THE FIRST FREEZE OF THE SEASON NORMALLY OCCURS BY MID OCTOBER IN
CENTRAL ILLINOIS...THEREFORE FREEZE WARNINGS WILL BE DISCONTINUED
FOR THIS GROWING SEASON AFTER THE FIRST WIDESPREAD FREEZE.

&&

$$

ONTON
567 
WWUS73 KILX 010140
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT FRI OCT 31 2014

...WIDESPREAD FREEZING TEMPERATURES TONIGHT THROUGH EARLY SATURDAY
MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-010900-
/O.CON.KILX.FZ.W.0003.141101T0500Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
840 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING...FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TONIGHT 
  THROUGH 9 AM SATURDAY. 

* TEMPERATURES...23 TO 30 DEGREES.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL LIKELY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED
AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SMITH
040 
WWUS73 KILX 010800
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT SAT NOV 1 2014

...WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011400-
/O.CON.KILX.FZ.W.0003.000000T0000Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
300 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED THROUGH 9 AM CDT
  THIS MORNING.

* TEMPERATURES...LOW TEMPERATURES EARLY THIS MORNING WILL RANGE
  FROM AROUND 20 DEGREES NORTHWEST OF THE ILLINOIS RIVER...TO
  AROUND 30 NEAR THE INDIANA BORDER.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL LIKELY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED
AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


BARNES
973 
WWUS73 KILX 011419
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
919 AM CDT SAT NOV 1 2014

...FREEZE WARNING HAS EXPIRED FOR CENTRAL ILLINOIS...


ILZ027>031-036>038-040>057-061>063-066>068-071>073-011530-
/O.EXP.KILX.FZ.W.0003.000000T0000Z-141101T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
919 AM CDT SAT NOV 1 2014

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$


HJS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 30, 12:21 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 30, 12:21 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1221 PM CDT Thu Oct 30 2014

.UPDATE...
ISSUED AT 1036 AM CDT THU OCT 30 2014
Small wave moving into the Midwest this morning bringing some
showers across Missouri and into Illinois. Some rain showers
moving into the Jacksonville area early. Have adjusted the pops
for the next few hours for some showers in west central Illinois,
but plenty of dry air in the region will probably help to keep any
widespread precip at bay. Temperatures doing well with minimal
cloud cover to the east ahead of the scattered showers. No major
updates required, but have freshened up the hourly grids as well
as the pops in the short term.

&&

.SHORT TERM...(Today)
ISSUED AT 331 AM CDT THU OCT 30 2014

High pressure centered over the area will slowly drift east today
and give way to a weather system approaching from the west. This low
pressure area will move east and then southeast while another low
pressure area moves across the Great Lakes region. Both of these are
associated with an upper level trough that will be moving through
the area today. These features will not have a lot of moisture to
work with, but will bring a chance of showers to the CWA today. Pops
will be only in the chance category and not expecting any
thunderstorms at this time. Light winds this morning will become
southeast, and then easterly during the afternoon. Wind speeds
should be around 5 to 10 mph.

MOS guidance looks ok, but MAV looks a little warm in the southeast
given the expected cloud cover and chance of pcpn. So, mid to upper
50s looks reasonable for today.

&&

.LONG TERM...(Tonight through Thursday)
ISSUED AT 331 AM CDT THU OCT 30 2014

An extended period of below normal temperatures is still expected
across central and southeast Illinois into next week. The coldest
period will extend from Friday to Sunday, with a hard freeze likely
early Saturday and Sunday mornings. A bit too early for a Freeze
Watch being 4th and 6th periods, but will issue a special weather
statement to address the the freezing conditions that will likely
end the growing season. This will be the first hard freeze across
the forecast area and running about two weeks later than normal.
Halloween Trick or Treat conditions will be less than ideal with
actual temperatures in the upper 30s or lower 40s and wind chill
values in the upper 20s and lower 30s late Friday afternoon into
early Friday evening with blustery north winds gusting to around
35 mph at times Friday afternoon.

The short wave that tracks across MO and sw IL by sunset, and into
the mid MS river valley by midnight tonight, and into western KY/TN
by dawn Fri, will linger chances of rain showers especially over
southeast IL. A much stronger northern stream short wave, currently
diving into Saskatchewan and Manitoba, will track across the Great
Lakes/Midwest on Friday. Most of the moisture will be east of IL
Friday and Friday night and just have small chances of light rain
showers in far eastern IL Friday and then mixes with or changes to
light snow by Friday evening over IN. However, this system will be
accompanied by gusty north winds of 20-25 mph and gusts of 25 to 40
mph and will help usher in the airmass that will provide our hard
freeze for Friday and Saturday nights with lows 25-30F both nights.

Upper level ridging will shift eastward into IL late in the weekend
into early next week with temperatures modifying Mon-Wed with highs
in the mid 50s to lower 60s. The ridge will shift east of IL later
Monday into Tue while strong upper level low/trof digs into the
southern Rockies. This puts IL in an unsettled upper level sw flow
and increasing chances of showers Mon-Tue night as a frontal system
sets up from the southern plains ne into the Ohio river valley.
Isolated thunderstorms may also occur Monday night and Tue south of
I-72. Best rain chances will shift se into the Ohio river valley Wed
and lingered 20-30% chances of showers over southeast IL. Drier
weather expected Wed night and Thu with highs still in the 50s on
Thu.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 1210 PM CDT THU OCT 30 2014
Mostly VFR through the forecast period. Main issues will be the
afternoon showers that are out there currently. SPI may see a
shower early this afternoon...but the majority of the showers are
scattered, and in concert with a dry low level...will be eroding
somewhat. Main wave/front moving in overnight, bringing a second
chance for showers, though coverage is varied in the models, with
the NAM far drier with the front than the GFS. The HRRR is
starting to come in somewhere in between the two, but taking the
higher RH in the low levels and producing a swath of MVFR clouds
with the fropa. Will take that into account as well and drop the
cigs to the MVFR/VFR break point. Increasing gradient early behind
the boundary picking up the winds in the morning, well ahead of
normal timing for a mix down. Breezy 15-20kt northerly winds
ramping up by 12z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HJS
SHORT TERM...Auten
LONG TERM...07
AVIATION...HJS
Hazardous weather outlook, Oct 30, 11:13 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1113 AM CDT THU OCT 30 2014

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1113 AM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLDEST AIRMASS SO FAR THIS FALL WILL ARRIVE THIS
WEEKEND...LEADING TO THE FIRST WIDESPREAD FREEZE OF THE SEASON
FRIDAY NIGHT...AND ANOTHER SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Freeze Warnings in Illinois, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.